MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL INSPIRE 8 PHISIO OXY MODULE WITH INTEGRATED PHISIO HARD SHELL VENOUS DUAL CHAMBE; HOLLOW FIBER OXYGENATOR WITH INTEGRATED HARDSHELL VENOUS/CARDIOTOMY RESERVOIR

SORIN GROUP ITALIA SRL INSPIRE 8 PHISIO OXY MODULE WITH INTEGRATED PHISIO HARD SHELL VENOUS DUAL CHAMBE; HOLLOW FIBER OXYGENATOR WITH INTEGRATED HARDSHELL VENOUS/CARDIOTOMY RESERVOIR
Model Number 8 DUAL PH.I.S.I.O.
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The age of the device was calculated as the time elapsed between device sterilization and the date of the event.(b)(4).Sorin group (b)(4) manufactures the inspire 8 phisio oxy module with integrated phisio hard shell venous dual chamber reservoir.The incident occurred in (b)(6).Per exemption number e2016005.The involved device has been received at sorin group (b)(4) for investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Device not yet returned.
 
Event or Problem Description
Sorin group (b)(4) has received a report of increased inspire 8 trans-membrane pressure at the beginning of a procedure.The medical team elected to change-out the oxygenator.During follow-up information with the customer, on march 04th 2019, sorin group (b)(4) has been informed that lidocaine was administered to the patient during the procedure as a consequence of the increased trans-membrane pressure.There is no report of any patient injury.
 
Additional Manufacturer Narrative
Sorin group italia manufactures the inspire 8 phisio oxy module with integrated phisio hard shell venous dual chamber reservoir.The incident occurred in treviso, italy.Per exemption number e2016005, sorin group italia s.R.L.Is submitting the report for both sorin group italia s.R.L (manufacturer) and livanova usa., inc.(importer).The involved oxygenator has been returned to the manufacturer and submitted to gamma ray decontamination prior the inspection.The visual inspection found no defects nor non-conformities.The device was submitted to test for transmembrane pressure verification: the test could not reproduce the claimed issue, the pressure drop values measured during our laboratory test was found to be within product specifications and the device behaved as expected.Based on the evidence of device inspection and on previous investigated similar cases, it can be confirmed that the increase of pressure drop has been associated with platelet adhesion and fibrin layer deposition inside the oxygenator.The most probable root cause of platelet adhesion and fibrin deposition is multi-factorial and include clinical procedure (e.G surgical material), therapies (e.G.Anticoagulant prescription, heparin composition and priming composition) and patient specific health conditions.Based on medical literature, the origin of the activation and interaction appear to be multi-factorial in nature and not device specific.For this reason, no specific corrective action has been identified at the present date.
 
Event or Problem Description
See intial report.

Brand Name
INSPIRE 8 PHISIO OXY MODULE WITH INTEGRATED PHISIO HARD SHELL VENOUS DUAL CHAMBE
Common Device Name
HOLLOW FIBER OXYGENATOR WITH INTEGRATED HARDSHELL VENOUS/CARDIOTOMY RESERVOIR
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola, modena
MDR Report Key8473265
Report Number9680841-2019-00016
Device Sequence Number11076019
Product Code DTZ
UDI-Device Identifier08033178112406
UDI-Public(01)08033178112406(17)200322(10)1703240006
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K121229
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2020
Device Model Number8 DUAL PH.I.S.I.O.
Device Catalogue Number050718
Device Lot Number1703240006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/04/2019
Device Age13 MO
Initial Date Received by Manufacturer 02/26/2019
Supplement Date Received by Manufacturer05/28/2019
Initial Report FDA Received Date04/02/2019
Supplement Report FDA Received Date06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1